MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 27IN 3-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 27IN 3-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J416H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/25/2023.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: when did the needle detach/pull off from the suture (in the package, during removal from the package, during handling before use on patient or during use on the patient)? the needle itself broke while making a pass, as per what o was told (i wasn¿t in the procedure) please provide the lot number.Lot # qemdkk.Was the needle piece(s) retrieved during the same procedure? yes, as per my report! what measures were taken to retrieve the broken piece? x-ray performed in order to locate missing, broken off piece of needle, as per my report! was there any additional tissue damage as a result of searching for the needle piece? no.Were there any patient consequences? no.Please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep) (b)(6), nurse manager for l&d to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an obstetrics procedure in 2023 and suture was used.During an obstetrics procedure the needle broke off and they were not able to locate it until an x-ray was made.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/28/2023 h6 component code: g07002 incomplete device returned additional information: d9, h3, h6 h3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the device.Visual analysis of the returned sample revealed that only it was received one empty packet (foil).As the needle was not returned, the event described could not be confirmed.If additional information is made available, the investigation will be updated as applicable.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL CT BRD UD 27IN 3-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18004868
Report Number2210968-2023-08171
Device Sequence Number20495796
Product Code GAM
UDI-Device Identifier10705031039667
UDI-Public10705031039667
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue NumberJ416H
Device Lot NumberQEMDKK
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2023
Supplement Date Received by Manufacturer11/02/2023
Initial Report FDA Received Date10/25/2023
Supplement Report FDA Received Date11/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown